MAUDE Adverse Event Report: EDWARDS LIFESCIENCES IRVINE HEMOSPHERE ALTA; CATHETER, OXIMETER, FIBER-OPTIC

EDWARDS LIFESCIENCES IRVINE HEMOSPHERE ALTA; CATHETER, OXIMETER, FIBER-OPTIC
Model Number ALTAALL1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional fda product codes include: dsb- plethysmograph, impedance dxn- system, measurement, blood-pressure, non-invasive fll- thermometer, electronic, clinical mud- oximeter, tissue saturation qaq- adjunctive predictive cardiovascular indicator qms- adjunctive open loop fluid therapy recommender qnl- medium-term adjunctive predictive cardiovascular indicator dqk- computer, diagnostic, programmable.The device evaluation is anticipated.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that during use of the alta all in one, an unprompted high-pitched alarm occurred during the case.The touchscreen froze, arterial line pressure disappeared from the anesthesia monitor, and svo2 read approximately 30 points lower than expected.Rebooting the monitor restored function, but the svo2 reading remained inaccurate.There was no patient injury.
 
Additional Manufacturer Narrative
One hemosphere alta all-on-one monitor was returned for evaluation.The customer report of inaccurate values was not confirmed.Monitored svo2 for an hour.The reading remained steady at 80%.Monitored for 1 hour using clearsight.Readings and waveform were steady the entire time.No errors or alarms occurred.No damage was found.The device history record review was completed and the product passed without nonconformances.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Since there was no defect found, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect and no root cause can be determined.The ifu contains the following precautions: inaccurate cardiac output measurements may be caused by incorrect placement or position of the catheter, anatomical abnormalities, excessive patient movement, or electrocautery or electrosurgical unit interference.

Brand Name
HEMOSPHERE ALTA
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer (Section G)
BD APM
17200 laguna canyon rd
irvine CA 92603
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key23352285
Report Number2015691-2025-08706
Device Sequence Number15719927
Product Code DQE
UDI-Device Identifier00690103217957
UDI-Public(01)00690103217957(11)240927
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K232294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberALTAALL1
Device Lot Number19Y0000346
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown